PDA

View Full Version : The elderly patient



IMG SURVIVOR
08-23-2006, 02:53 PM
You have an elderly man on Thiazides is most at risk of develoing?

md90
08-23-2006, 06:49 PM
You have an elderly man on Thiazides is most at risk of develoing?

side effects of thiazides: low potassium and sodium, and increased calcium; also have increased glucose; need to monitor these electrolytes; at risk for orthostatic hypotension; if the person is also on beta blockers and thiazides, can increase LDLs and TGs...

ZWobble
08-23-2006, 07:58 PM
Is it the build of uric acid causing gout?

md90
08-23-2006, 10:13 PM
Is it the build of uric acid causing gout?

I forgot about that... thanks!!!

maixungphong
08-23-2006, 10:18 PM
how about dehydration? I know a lot of old people who don't drink enough water. Taking hctz without adequate fluid intake can cause dehydration.

Thiazide is good blood pressure medicine in patient with osteoporosis. Why?

md90
08-23-2006, 10:31 PM
thiazides cause hypercalcemia...

IMG SURVIVOR
08-23-2006, 11:12 PM
They have Diabetes

Goljan says that is the answer besides giving you elevated glucose levels.

md90 and maixungphong (http://www.valuemd.com/../members/maixungphong.html) you are in the target







Copyright © 2003-2018 ValueMD, LLC. All rights reserved.